Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 5, 2017, 4:42 PM EST for Jefferson County, New York. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2017, 4:42 PM EST (21:42 UTC)
- Expired
- Jan 5, 2017, 6:15 PM EST
- In force
- 93 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 32 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 121 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS81 KBUF 052142
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
442 PM EST THU JAN 5 2017
NYZ007-008-052315-
Lewis-Jefferson-
442 PM EST THU JAN 5 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN LEWIS AND
CENTRAL JEFFERSON COUNTIES...
A band of lake effect snow producing snow fall rates of 2 inches per
hour will continue through evening across much of central Jefferson
and northern Lewis counties. This band is expected to remain nearly
stationary.
Locations impacted include...
Watertown, Fort Drum, Carthage, Adams Center, Henderson Harbor, and
Sackets Harbor.
This includes Interstate 81 between exits 39 and 48.
LAT...LON 4367 7612 4368 7618 4365 7615 4363 7620
4396 7638 4396 7634 4398 7634 4424 7550
4412 7523
$$
ZaffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 2:51 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 5, 2:51 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
251 PM EST Thu Jan 5 2017
.SYNOPSIS...
A deep trough over the Northeast will maintain a prolonged period of
winter's cold through the weekend, with heavy lake effect snows
oscillating east of the Eastern Great Lakes through the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
Significant lake effect snows will continue through this time
period.
Regional radars this afternoon display a band of snow off Lake Erie
pushing northward up through Erie County, and NW Wyoming County.
Upstream a subtle northern push to the lake band is seen, and this
should ripple down the lake, pushing the lake band towards
Lackawanna...West Seneca...Lancaster this afternoon, and then
towards the City of Buffalo and the airport as a far northern extent
for the late afternoon and early evening.
Off Lake Ontario a band of snow is oriented across Jefferson and
northern Lewis County...impacting the City of Watertown...Fort Drum
and out towards Harrisville. Upslope snows continue across NE Oswego
County and the Tug Hill, though not as heavy as the main band of
snows to the north. This snow band will edge northward some this
afternoon and evening.
A shortwave is pushing eastward...from near MI/IN this afternoon to
just south of the state line tonight. This feature is doing two
things to the snowbands. First it is supplying additional synoptic
moisture for the snowbands to feed off, and secondly it is tilting
the snowbands northward as the low level wind field backs to a 240
to 250 flow.
The additional moisture has increased snowfall rates within the Lake
Erie snowband to 3 to as much as 4 inches per hour...while off Lake
Ontario a similar snowfall rate is occuring.
For Lake Erie...It will be a close call be we are still expecting
this Lake Erie snowband to lift northward to about the City of
Buffalo and the airport this late afternoon and early evening before
shifting southward tonight as the flow veers behind the shortwave.
As this shortwave passes tonight it may also bring a few light
synoptic snow showers to the Southern Tier, with just a minor
accumulation. Behind the shortwave moisture will begin to thin some,
and combined with the band becoming more perpendicular to the long
axis of Lake Erie snowfall rates should diminish by late this
evening.
Tomorrow lake inversion heights will still remain around 7 to 8K
feet over Lake Erie as 850 hPa temperatures bottom out around -20C.
A westerly flow will produce lake effect snow over the Southern
Tier, and Ski Country. Though less moisture will be available and
more of a multi banded structure additional snowfall of 2 to 4
inches will be possible.
For Lake Ontario...Lake effect snows will continue across northern
Jefferson and northern Lewis Counties tonight. The band of snow over
the long fetch of the lake remains anchored with deep surface
convergence along the lake. The winds will back some ahead of the
upstream shortwave, but the band will likely not lift as far
northward due to the strong west to east low level convergent
boundary in place.
Lake effect snow will continue to remain heavy overnight with
sufficient low level moisture and inversion heights around 9 to 10K
feet. While the bulk of the snow will fall just to the north of
Oswego County, there will remain an upslope wind that will produce
snow across the Tug Hill region of Oswego County, with several
additional inches falling overnight. Higher snowfall totals of an
additional foot will be likely overnight across Jefferson and
northern Lewis County.
Tomorrow this band of snow will settle a bit southward behind the
shortwave. This will orient the snows south of Watertown, and more
across the entire Tug Hill region. With low level moisture
diminishing snowfall rates will do likewise tomorrow, with
additional snow around one half to one foot on the Tug Hill Plateau.
Temperatures will remain cold through this period. Overnight lows
will drop into the single digits to lower teens. Highs tomorrow will
climb back into the teens to lower 20s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
...Lake snows to continue...
Simply more of the same into the weekend, with passing shortwaves
and attendant synoptic moisture enhancement within slowly departing
upper level trough axis. Cold air will remain, and it will be plenty
cold enough to continue the ongoing lake effect snow assault.
Details: Lake snows will be ongoing Friday evening in outstanding
over-lake instability environment. This will especially be the case
off Lake Ontario where lake induced equilibrium levels will run
around 10k feet. Target areas in a general westerly flow regime will
be the Chautauqua Ridge eastward across the Ski Country well south
of Buffalo off Lake Erie, and across or in the vicinity of the Tug
Hill Plateau off Lake Ontario. It appears that these areas east of
Lake Ontario will be likely to pick up additional significant
amounts, while somewhat lesser snowfall totals more likely east of
Lake Erie.
Saturday and Saturday night, model soundings showing the low level
flow across our region will begin to back some and also become more
sheared as the core of the upper level trough and attendant weak
surface trough approach our region from the northwest. This will
result in the lake snows briefly lifting a bit further northward
toward the Buffalo and Watertown areas while also weakening some
during the day. The trough will then drop southeastward across our
region, with an attendant increase in moisture and large-scale lift
likely to at least briefly invigorate the lake snows for a time.
Following the passage of this trough, the steering flow across our
region should veer more sharply to more northwesterly Sunday and
Sunday night. This will force the lake snows to shift to areas
southeast of the lakes and become more multi-banded in nature, which
should result in weaker activity compared to that of the previous
few days. Nonetheless, with rather cold air remaining in place,
additional possibly significant snowfall amounts will still remain a
possibility into Sunday evening, before backing winds and rapidly
increasing shear force the bands to lift back north and weaken
further overnight.
Outside of the main lake effect areas, this period will merely be
largely dry and cold, with some general snow showers accompanying
the passage of the core of the upper trough/attendant surface trough
Saturday night and Sunday morning.
Temperatures through the period will be solidly below average, with
highs in the upper teens to mid 20s Saturday giving way to only the
mid to upper teens Sunday, when the coldest air of the period will
be crossing our region. Overnight lows generally in the upper single
digits to the mid teens through Saturday night, before lowering a
bit more Sunday night.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Leftover lake snows should finally diminish on Monday as low level
ridging slides by to our south and forces winds to back around to
south-southwest and become rather sheared, and introduces a sharply
lowering capping inversion.
Latest medium range models continuing to suggest the large scale
flow regime will go through some rather significant changes heading
into the beginning of next week as elongated and vigorous upper
level Pacific jet plows across the northern Conus, giving a
decidedly more zonal appearance. This will force the northward
retreat of the current cold anomalies during the midweek period and
allow a developing warm air advection regime takes over. Pattern
does remain active however, with tightening thermal gradient
interacting with passing fast moving waves. Initial moisture starved
wave arrives Monday night and Tuesday, bringing the threat for some
light snow or a light rain/snow mix.
Still some timing and magnitude uncertainties, but indications are
next more robust wave arrives Wednesday, bringing the likelihood of
widespread precipitation. Attendant warm air advection should be
strong enough to support a rain, with colder air coming in behind
the system Wednesday night/Thursday to bring a mix then eventual change
over to snow. Temperature aloft look o get cold enough for some
lake enhancement by Thursday.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Lake effect snow will be the major concern this TAF cycle, with two
significant plumes off both Lake Erie and Ontario impacting the
KBUF/KART airfields. Light synoptic snows this evening, in addition
to lake effect snow will impact the KJHW terminal.
Off Lake Erie, a band of snow is to the north of KJHW, and bearing
down upon KBUF. Expect flight conditions within the band of snow to
lower to LIFR or lower as visibilities fall to near a quarter of a
mile at times. This band of snow will lift towards KBUF early this
TAF cycle, and likely remaining just to the south of KIAG and KROC
this evening before dropping southward...and again reaching the KJHW
terminal.
Off Lake Ontario, a band of snow over KART will impact the airfield
through much of the TAF cycle with LIFR or lower flight conditions.
Like off Erie, there will be times that visibilities reduce to a
quarter of a mile or less within the heart of the snowband.
Outlook...
Friday afternoon through Saturday...Lake effect snow with attendant
LIFR/IFR east of the lakes...and MVFR/VFR elsewhere.
Sunday...VFR/MVFR with a chance of snow showers. Lake effect snow
likely with IFR flight conditions SE of the Lakes.
Monday...Mainly VFR. A chance of light lake effect snow east of the
lakes.
Tuesday...MVFR/VFR within a chance of rain and snow.
&&
.MARINE...
As the strong surface low exits across eastern Canada and towards
the northern Atlantic the winds over the Eastern Great Lakes will
continue to diminish. Will end the gale warning with this
update...leaving small craft advisories in place over the lakes, and
the Niagara River.
Looking further out through the rest of the week and the upcoming
weekend...a general cold westerly flow may kick up enough at points
to occasionally bring some lower-end advisory-worthy winds and waves
to the region...however winds will be nowhere near as strong as we
will see today and tonight.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 5 PM EST Friday for NYZ006>008-
012-019-020-085.
Lake Effect Snow Advisory until 1 AM EST Friday for NYZ011.
Lake Effect Snow Warning until 1 AM EST Friday for NYZ010.
MARINE...Small Craft Advisory until 4 AM EST Friday for LEZ040-041.
Small Craft Advisory until 7 AM EST Friday for
LOZ043>045.
Small Craft Advisory until 4 AM EST Friday for LOZ042.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Jan 5, 2:53 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 253 PM EST THU JAN 5 2017 NYZ012-019-020-085-062000- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WILL CONTINUE TO TARGET THE WESTERN SOUTHERN TIER INTO THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-013-014-021-062000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- ALLEGANY- 253 PM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-062000- NORTHERN ERIE- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011-062000- GENESEE- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-062000- OSWEGO-JEFFERSON-LEWIS- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WILL CONTINUE TO TARGET AREAS EAST OF LAKE ONTARIO THROUGH THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-062000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 253 PM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 5, 4:19 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 3 SSW MARILLA 42.81N 78.55W
01/05/2017 M9.5 INCH ERIE NY TRAINED SPOTTER
BETWEEN 11AM-4PM
&&
EVENT NUMBER BUF1700067
ZAFFLocal storm report, Jan 5, 4:22 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW 2 ESE WANAKAH 42.74N 78.87W
01/05/2017 M7.5 INCH ERIE NY PUBLIC
&&
EVENT NUMBER BUF1700068
THOMASLocal storm report, Jan 5, 4:28 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 3 SSW WANAKAH 42.72N 78.93W
01/05/2017 M7.0 INCH ERIE NY PUBLIC
OVER 2-HR TIMEFRAME
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER BUF1700062
THOMASSpecial weather statement, Jan 5, 4:35 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
435 PM EST THU JAN 5 2017
NYZ010>012-085-052245-
Southern Erie-Wyoming-Northern Erie-Genesee-
435 PM EST THU JAN 5 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE...SOUTHWESTERN
GENESEE AND NORTHWESTERN WYOMING COUNTIES...
A band of lake effect snow producing snow fall rates of 3 inches per
hour will continue to drift another mile or two north through about
6 PM, just clipping southern sections of Buffalo. The heaviest snow
will fall along a line from Lackawanna to West Seneca and Lancaster
and east into Alden. This leaves the Northtowns relatively
unscathed, but with continued evening commute problems for those
travelling toward the Southtowns. Along the Thruway, conditions
improve dramatically south of Eden and from Williamsville east.
However, treacherous conditions will continue near the 219, 400, and
I-90 interchanges through at least 6 PM.
This band sill remain steady for a few hours early this evening,
before heading south across the Southtowns again later this evening.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Batavia, Depew,
Lancaster, Hamburg, and Elma.
This includes Interstate 90 between exits 57 and 52.
LAT...LON 4274 7905 4276 7898 4280 7892 4284 7893
4287 7892 4289 7889 4296 7867 4300 7806
4284 7803 4281 7862 4262 7916
ZaffLocal storm report, Jan 5, 4:42 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM SNOW WEST SENECA 42.82N 78.77W
01/05/2017 M15.0 INCH ERIE NY NWS EMPLOYEE
&&
EVENT NUMBER BUF1700069
WCHSpecial weather statement, Jan 5, 4:42 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
442 PM EST THU JAN 5 2017
NYZ007-008-052315-
Lewis-Jefferson-
442 PM EST THU JAN 5 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN LEWIS AND
CENTRAL JEFFERSON COUNTIES...
A band of lake effect snow producing snow fall rates of 2 inches per
hour will continue through evening across much of central Jefferson
and northern Lewis counties. This band is expected to remain nearly
stationary.
Locations impacted include...
Watertown, Fort Drum, Carthage, Adams Center, Henderson Harbor, and
Sackets Harbor.
This includes Interstate 81 between exits 39 and 48.
LAT...LON 4367 7612 4368 7618 4365 7615 4363 7620
4396 7638 4396 7634 4398 7634 4424 7550
4412 7523
ZaffThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:26 PM EST | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 2 hr |
| Jan 4, 7:31 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 119 min |
| Jan 5, 7:40 AM EST | Special Weather Statement | BUF | Wyoming | 80 min |
| Jan 5, 7:44 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 91 min |
| Jan 5, 9:06 AM EST | Special Weather Statement | BUF | Erie, Wyoming | 84 min |
| Jan 5, 9:17 AM EST | Special Weather Statement | BUF | Lewis | 88 min |
| Jan 5, 10:44 AM EST | Special Weather Statement | BUF | Erie | 91 min |
| Jan 5, 10:48 AM EST | Special Weather Statement | BUF | Jefferson | 87 min |
| Jan 5, 12:17 PM EST | Special Weather Statement | BUF | Erie | 88 min |
| Jan 5, 12:19 PM EST | Special Weather Statement | BUF | Jefferson | 86 min |
| Jan 5, 1:46 PM EST | Special Weather Statement | BUF | Erie | 89 min |
| Jan 5, 1:48 PM EST | Special Weather Statement | BUF | Jefferson | 87 min |
| Jan 5, 3:13 PM EST | Special Weather Statement | BUF | Erie | 77 min |
| Jan 5, 3:16 PM EST | Special Weather Statement | BUF | Jefferson | 89 min |
| Jan 5, 4:35 PM EST | Special Weather Statement | BUF | Erie | 70 min |
| Jan 5, 5:56 PM EST | Special Weather Statement | BUF | Erie | 79 min |
| Jan 5, 6:04 PM EST | Special Weather Statement | BUF | Jefferson | 86 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.